MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES, 90-S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE RF 2 PROBES, 90-S; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 0279351100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the device had heat shrink damage.
 
Additional Manufacturer Narrative
Alleged failure: the plastic of the probe melted during the procedure.The failure(s) identified in the investigation is consistent with the complaint record.The probable root cause/s could be based on the probe evaluation the probable root cause/s could be excessive force applied by the user with poor or no suction during use.The unit could have been scrapped with another hard object or device during surgery, or when inserting or removing the probe into an obstructed passageway, which could cause insulation damage.Other possibilities could be abnormal arching due to tissues get trapped in the suction path hole.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported that the device had heat shrink damage.

Brand Name
RF 2 PROBES, 90-S
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key12086166
Report Number0002936485-2021-00351
Device Sequence Number887333
Product Code GEI
UDI-Device Identifier07613327056952
UDI-Public07613327056952
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0279351100
Device Catalogue Number0279351100
Device Lot Number21007AE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1